Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Pain behind the ear and at the back of the head - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Headache and Migraines
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
User :   I have had pain in the right, back part of my head and behind my ear for 6 days. Sometimes it extends to the top of my head and side of my face. I had a CT scan done, which came back negative. Do you have any idea what this could be? My mind always thinks the a brain tumor.
User :   Hi
Doctor :   How old are you?
User :   I"m 26.
Doctor :   How long you have this ?
Doctor :   What is your profession?
User :   I've had the pain for about 6 days. I am a teacher.
Doctor :   How many hours do you spend in work?
User :   9-12 hours
Doctor :   Too much work!
Doctor :   I think you are stressed out?
User :   Yeah, teaching takes up a lot of my time.
Doctor :   Are you7?
User :   Yeah, teaching takes up a lot of my time.
Doctor :   Are you stressed out lately?
User :   Yes, I am stressed.
Doctor :   Do you have emotional problems like depression , anxiety?
User :   Anxiety yes. Depression, no.
Doctor :   Are you on medicines ?
User :   The doctor prescribed naproxen but it doesn't do much for the pain.
User :   I'm not on meds for anxiety.
Doctor :   For Anxiety?
Doctor :   ok
Doctor :   How many naproxen pills did you take per day?
Doctor :   How many days you continued ?
Doctor :   What is the dose?
User :   Two per day for two days.
User :   500 mg
Doctor :   ok
Doctor :   What time of day the pain very bad?
Doctor :   morning or evening ?
Doctor :   Are you there?
User :   throughout the whole day
User :   it gets worse as the day goes on
Doctor :   ok
Doctor :   Do you have history of migraine headaches?
Doctor :   primary Headches are three types
Doctor :   Migraine, tension and cluster
User :   I get headaches a few times per month, but usually in my temple. This pain is in the occipital part of my head.
Doctor :   Occipital headache is usually tension headache
User :   I was thinking it could be a nerve that I damaged during exercise. Is that possible?
Doctor :   Even temporal also tension headaches
Doctor :   These headaches are associated with Stress of the day
Doctor :   The severity gets bad as the day progresss
Doctor :   Worst in evenings
Doctor :   Muscles of scalp get tensed and feel heagaches
Doctor :   So you need muscle relaxants and NSAIDS like Ibupriofen
Doctor :   Take Ibuprofen 600mg TID
User :   Ok
Doctor :   Take prolosec 40mg when you are taking pain medicines
User :   Ok, do you think it would be necessary to get a MRI if the pain continues?
Doctor :   No
Doctor :   Preventive treatments are drugs used to keep you from getting a tension headache. These include drugs like antidepressants, blood pressure medications, and anti-seizure medications. They are used daily even if you don't have a headache, so that the overall amount of medication you end up using to treat headaches are diminished.
Doctor :   You can ask your MD for prescription of preventive medicines
User :   Ok thank you.
Doctor :   Learn relaxation techniques
Doctor :   Take hot shower in PM
Doctor :   Drink Hot milk in PM
Doctor :   Do Yoga or medication
Doctor :   Do breathing exercises
Doctor :   Listen to soft music
User :   Ok
Doctor :   Just relax the muscles
Doctor :   It is nice chatting with
Doctor :   Thank you for consultation
User :   Thank you. Have a nice day.
Doctor :   Please leave your feed back
Doctor :   Bye
User :   Bye
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor